MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE
Model Number HX-400U-30
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a polypectomy, the device failed to deploy properly and became stuck in the patient.Cutting the handle/internal wire did not release.There was difficulty removing the scope over the failed device for fear of ripping off polyp.Eventually the customer used a scissor tool through a different scope and cut the device off safely.There were no reports of patient harm.
 
Additional Manufacturer Narrative
H4: manufacture date was only provided as month and year (september 2023).Day populated, as 01 september as placeholder only.This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon could not be further presumed, as the device was not made available for evaluation/inspection.The instruction manual (drawing number: gk4574, revision number: 16) contains the following warnings: do not strike or crush the coil sheath, during operation.Doing so, can damage the distal end of the coil sheath, which could make it impossible to detach the loop after ligation.In this case, refer to section 12:, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual.Do not remove the loop from the hook, while the coil sheath is not extended from the tube sheath.Otherwise, the loop may be tangled with the hook and become impossible to be removed.In this case, refer to section 12:, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual.Do not hold the loop with the distal end of the tube sheath, while the loop is surrounding the tissue.Otherwise, when the tissue is ligated, the loop may be detached from the hook in the tube sheath and tangled with the hook.That may make the loop impossible to be removed.In this case, refer to section 12:, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual.Never use excessive force to operate the instrument.This could damage the instrument.Straighten out the portion of the instrument that extends from the biopsy valve.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE LIGATING DEVICE
Common Device Name
SINGLE USE LIGATING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20000631
Report Number9614641-2024-01654
Device Sequence Number4877298
Product Code MND
UDI-Device Identifier04953170194641
UDI-Public04953170194641
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-400U-30
Device Lot Number39V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown